A female asked:
Disclaimer

i have been given a sreriod shot this week from my dr and am on a pill for my hives .. but i feel they are still spreading some?

3 doctor answers
Dr. Richard Zimon
59 years experience Internal Medicine
Hives can be: very RESISTANT to treatment...especially if no SPECIFIC ALLERGY has been identified.... Keep in contact with your treating physician... Hope this is helpful Dr Z
Answered on Sep 28, 2017
1
1 thank
Dr. J. Lawrence Dohan
57 years experience Dermatology
Get a better Dr: Need to know more, but you probably have chronic urticaria. Steroid shots are never a good idea for this. Chronic urticaria and dermographism are not allergies. IChronic urticaria is daily hives for 6 weeks. It will persist for months to years. Typical therapy is 40mg [4 pills] cetirizine AM and 50mg hydroxyzine bedtime. See a dermatologist. Stop fooling around with Gp and see a pro. Your Dr shou
Answered on Nov 28, 2017
Dr. Scott Hacking
18 years experience Family Medicine
HIves: After 3 days, most of the steroid has been eliminated from your body and if you are still exposed to the allergen, you may continue to react. Make sure you are taking an anti-histamine like claritin or zyrtec and consider consulting a doctor to take an oral steroid if needed.
Answered on Nov 28, 2017

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 18-year-old female asked:
Dr. Ronald Krauser
52 years experience Rheumatology
Maybe: The timing suggests there may be a relationship.
1
1 thank
A 20-year-old member asked:
Dr. Ray Tidman
38 years experience Family Medicine
Report to shot sourc: Consider this a reaction to your vaccination, rare but important to report so patterns can be trended and reacted to. Best to receive vaccines in a do ... Read More
4
4 thanks
A 43-year-old female asked:
Dr. James Ferguson
46 years experience Pediatrics
Are you worried?: If half a benedryl every six hours has your hives under control & that is your only concern you can probably continue. Other symptoms like fever or so ... Read More
1
1 thank
A 24-year-old female asked:
Dr. Ronald Krauser
52 years experience Rheumatology
Yes: If the ocs are at fault then stopping the med should solve the problem. A short course of Prednisone such as a steroid dose pack will also help.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month